question-icon

Suggest remedies for dark red patches outside the right foot

default
Posted on Sat, 7 May 2016
Question: I am 30 years old male. Few months back, it all started with few dark red patches of small prickles on the outer side of my right foot, which was also at times slightly itchy. In few more days time, I could see that it was spreading to the ankle area and on the inward side too...I did not care too much as I didn't have any other problems except the appearance and the slight itching....Then after may be some one month, I noticed that the same thing was there on my right foot as well. Even then, as no problem was there and as problem of itching had also gone away except for the appearance, i didn't make any effort for consulting a doctor and thought that it may go off on its own in some weeks time. However, the appearance of these patches has become quite distinct and looks really dirty on my feet. The photographs are attached herewith for your perusal please.

Sir, what could have been the reason behind this and what medications/ointments can I take to clear these patches??? And also is there any chance that this is connected to my medical history as described below???

As far as medical history is concerned, I was diagnosed with High Blood Pressure since 23 and was trying for normal physical exercise for it but as the result were not very encouraging and as per opinion of my medicine doctor, I am on medication (TELMA AM) for High Blood Pressure since one and half year.
doctor
Answered by Dr. Kakkar S. (22 minutes later)
Brief Answer:
Schamburg's purpura; Topical steroid cream and Oral Vitamin

Detailed Answer:
Hello. Thank you for writing to us

I have gone through your query and I have also reviewed the Image.

I can see small irregular spots of brown pigmentation coalesing at places to form a patch. This is Schamburg's purpura, also known as capillaritis.

Blood cells may pass through small gaps between the cells which make up the capillary walls. The result is petechial haemorrhages. These fade away depositing haemosiderin in the upper parts of it. The appearance is like cayenne pepper most commonly on ankles, feet and lower legs upto the shins, usually. The condition is asymptomatic and no treatment is usually necessary. Explaining the insignificant and benign nature of this condition is sufficient in most cases. The condition is supposedly more prevalent in individuals whose occupation require prolonged standing or walkng.

Several treatment options have been tried with variable response e.g topical steroid cream, topical tacrolimus ointment. Oral Vitamin C, Phototherapy etc

I would suggest you to use a topical moderately potent steroid cream e.g betamethasone valerate (betnovate cream), twice daily for a few days. In addition you may take a tablet of Vitamin C (Celin chewable tablet), once daily.

These are prescription medications and I suggest that you visit a dermatologist in your vicinity for a confirmatory diagnosis and for the needful.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kakkar S. (45 hours later)
1. I have started applying the Betnovate ointment and oral chewable Vitamin C (Limcee) from yesterday night...probably after how many days will the effect of the ointment be noticeable??
2. Regarding this condition, whether is there any chance of recurrence and if so what can I do to prevent it??
3. Whether this condition remains always benign or are there any chance of this condition becoming fatal??
4. I am in a white collar job and does not involve prolonged standing or walking. So what could have triggered this in my case. And can i take it that there is no connection with my High BP?? I am slightly worried

Please help me in understanding my condition and also to prevent it further, if at all possible Sir....
doctor
Answered by Dr. Kakkar S. (8 hours later)
Brief Answer:
It is a self limired condition but it may recur

Detailed Answer:
Hi.

It is slow responding condition. You should continue application and oral supplementation for at least 6-8 weeks byt which time you should notice improvement.
It may recur. There are no specific precautions that are effective in preventing a recurrence. General advice usually includes avoidance of prolonged standing and walking.
This is a self limited condition and sometimes even resolves or reduces on its own. It is only limited to lower legs and no chance of it becoming fatal.
No. There is no defined relation with high BP.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kakkar S. (2 days later)
6 to 8 weeks !!! i.e. around 2 months to see a noticeable fading of the patches !!.

As per your first reply,it was instructed to apply for a few days..so I was assuming in few days I could see some recovery and be sure of the diagnosis..so that there is no need to visit a specialist...

then does it mean that there is no way to be sure of my condition before 6 to 8 weeks???
doctor
Answered by Dr. Kakkar S. (4 hours later)
Brief Answer:
Initially for a 2 week period

Detailed Answer:
Hi.

By few days you would notice some improvement e.g by about 2 weeks, but you need to continue it for 6-8 weeks for further improvement

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Kakkar S.

Dermatologist

Practicing since :2002

Answered : 9432 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest remedies for dark red patches outside the right foot

Brief Answer: Schamburg's purpura; Topical steroid cream and Oral Vitamin Detailed Answer: Hello. Thank you for writing to us I have gone through your query and I have also reviewed the Image. I can see small irregular spots of brown pigmentation coalesing at places to form a patch. This is Schamburg's purpura, also known as capillaritis. Blood cells may pass through small gaps between the cells which make up the capillary walls. The result is petechial haemorrhages. These fade away depositing haemosiderin in the upper parts of it. The appearance is like cayenne pepper most commonly on ankles, feet and lower legs upto the shins, usually. The condition is asymptomatic and no treatment is usually necessary. Explaining the insignificant and benign nature of this condition is sufficient in most cases. The condition is supposedly more prevalent in individuals whose occupation require prolonged standing or walkng. Several treatment options have been tried with variable response e.g topical steroid cream, topical tacrolimus ointment. Oral Vitamin C, Phototherapy etc I would suggest you to use a topical moderately potent steroid cream e.g betamethasone valerate (betnovate cream), twice daily for a few days. In addition you may take a tablet of Vitamin C (Celin chewable tablet), once daily. These are prescription medications and I suggest that you visit a dermatologist in your vicinity for a confirmatory diagnosis and for the needful. Regards